Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Need Help With Change Of Medications!

Hey guys, I need some opinions please.
I was put on Paroxentine in August of 2010 for my anxiety, stress, irritability. I started on 20 mg then went up to 40 mg. I recently noticed that I had gained a lot of weight (14 lbs in 3 months) and had started to feel the way I did before taking the medication.
I recently found an awesome nurse practitioner this past week and she took me off of it. I had weened myself down to 20 mg again for the past 2 weeks. She completely took me off of it and put me on Celexa 20mg. I have been taking only this for the past 4 days, and I am feeling horrible. I have headaches, sick to my stomach, dizziness and I am so tired all the time. I am back to being pretty bitchy and impatient again. The nurse practitioner told me this was normal since I was changing antidepressants. She told me I should feel better in about a week to a week and a half, and that I would start to feel the affects of the meds.
So I was wondering what was everyone else's opinions on this medication and if anyone has had the same experiences. I am very glad to be off Paroxetine...that was a horrid pill. I really hope this Celexa helps me, but the NP said we can change in a month if I don't feel any changes.
Please give me opinions/advice, and NO rude comments.
Thanks a bunch!!

Answer Question
 
Anonymous

Asked by Anonymous at 11:40 PM on Dec. 18, 2010 in Health

Answers (7)
  • Celexa is an excellent choice, not only will it help with your anxiety/depression but it also curbs your appetite and you'll more than likely lose weight. The side affects your feeling are not from the Celexa but the remains of paroxetine. It takes a while for your body to get used to being without it. Hang in there, you'll see :)
    Kathy675

    Answer by Kathy675 at 11:50 PM on Dec. 18, 2010

  • With what they are putting you on the meds for it takes aprox 2 weeks for them to take effect and your system to get used to them....I kinda had the exact opposite reaction to you lol...I started on the one you changed to and and now on paroxetine and it is working great for me. I guess thats why they make so many meds that do the same thing lol. But hang in there and try to stick with one for about 2 months before deciding to change again. Hope this one works for you though.
    Shelii

    Answer by Shelii at 11:51 PM on Dec. 18, 2010

  • I was looking up things online and the symptoms I am having seem to be a sort of "withdrawal" from the Paroxetine. I gotta be honest, the doctor that prescribed me the Paroxetine in the first place was a quack! I'm hoping to feel better soon. Hate this fuzzy-brained feeling and this sickness in my stomach. Blah!! lol
    Thanks for the help ladies!! =)
    Anonymous

    Comment by Anonymous (original poster) at 11:55 PM on Dec. 18, 2010

  • Hope you feel better!
    Kathy675

    Answer by Kathy675 at 11:58 PM on Dec. 18, 2010

  • This is where I always got into trouble with trying to change medications... you don't know if the effects you are experiencing are from stopping the old medication or effects of the new medication. I was always told no matter what you take, you still have to wean off the old one, even to start a new one. It's rough and there will definitely be some bad feelings, but nothing you won't stop experiencing soon. Just hang in there and always know that you can pick up the phone anytime to call your Dr... just ask the answering service to have your Dr. call you back. Or even a 24 hour pharmacist can help you with the effects. Good luck.
    m-avi

    Answer by m-avi at 12:19 AM on Dec. 19, 2010

  • Thanks everyone so much for your help. I posted this on Yahoo Answers 3 hours ago and have yet to get any answers!! lol
    Anonymous

    Comment by Anonymous (original poster) at 1:05 AM on Dec. 19, 2010

  • I've never taken Celexa, but I was on Paxil for a year and had a lot of problems with it. I was put on Prozac and that worked for a while. I take Wellbutrin and Lexapro and they both work pretty good together. It's possible what you are experiencing is the purging of the Paxil from your system because that has nasty withdrawal effects. Even though Celexa and and Paxil are both SSRIs, they still have a different chemical makeup and your body still has Paxil in its system. Good luck and I really hope you feel better soon.
    Izsarejman

    Answer by Izsarejman at 1:57 PM on Dec. 19, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.